Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 3, 2021Charlton County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 3, 2021, 9:16 PM EDT for Charlton County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 9:16 PM EDT (01:16 UTC)
Expired
Aug 3, 2021, 10:00 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL

County Charlton County, GA

The radar

The Moody AFB radar (KVAX), 59 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS82 KJAX 040116
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
916 PM EDT Tue Aug 3 2021
 
GAZ350-364-040200-
Western Charlton GA-Southern Ware GA-
916 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE AND
NORTHWESTERN CHARLTON COUNTIES UNTIL 1000 PM EDT...

* At 916 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles north of Stephen Foster
  State Park, moving southeast at 10 mph.

* Winds in excess of 45 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Stephen Foster State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3101 8243 3101 8225 3087 8209 3067 8236
      3081 8244 3082 8243 3082 8244 3092 8249
      3097 8249
TIME...MOT...LOC 0116Z 321DEG 10KT 3097 8238 

$$

KB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:08 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 3, 8:08 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
808 PM EDT Tue Aug 3 2021

.UPDATE...

Frontal boundary will remain stalled over SE GA through the night.
While the overall convective coverage will diminish through the
night, chances will still persist, especially across SE GA closer
to the boundary.

&&

.AVIATION...
[Through 00Z Thursday]

Restrictions in stratus expected Tonight into Wednesday morning. A
few storms still possible this evening for KSSI and KGNV.
Restrictions in stratus are expected to continue into Wednesday
afternoon, with the chance for showers and storms increasing.

&&

.PREV DISCUSSION [402 PM EDT]...

.NEAR TERM [Through Tonight]...

Upper level troughing over the Eastern US continues and a nearly
stationary frontal boundary has pushed southwest into SE GA. This
boundary and several areas of low pressure that have developed
along it are enhancing precipitation chances over SE GA and NE FL
and will continue to do so through tonight. Southwesterly
steering flow has pushed PWATs across the area above 2 inches,
which will continue the threat for heavy rainfall through tonight.

Scattered showers and isolated thunderstorms are expected to
persist overnight, with the highest rainfall expected to be
focused generally along the I-75 corridor as showers and storms
move onshore from the Gulf of Mexico. The Flood Watch has been
expanded to include Marion, Alachua, Gilchrist, Columbia,
Suwannee, and Hamilton Counties and is in effect through
Wednesday.

Persistent cloud cover today has kept temperatures below normal
in the low-to-mid 80s. Skies will remain mostly cloudy tonight,
and low temperatures will be near normal in the lower 70s inland
and middle 70s at the coasts.

.SHORT TERM [Wednesday Through Thursday Night]...

Upper level troughing will continue over the Eastern US on
Wednesday then lift to the NE on Thursday, and the frontal
boundary will linger over SE GA through Thursday. Southwesterly
flow will keep PWATs over the area above 2 inches and continue the
threat for heavy rainfall. Widespread showers and thunderstorms
are expected each day with the highest precipitation chances
during the daytime heating hours. Scattered precipitation will be
possible Wednesday night, then Thursday night is expected to be
slightly drier as the trough moves away from the area with only
isolated to widely scattered precipitation possible.

High temperatures are expected to be below normal due to enhanced
cloud cover and precipitation. Wednesday highs will be in the low-
to-mid 80s, and Thursday highs will be in the mid-to-upper 80s.
Overnight low temperatures will be near normal in the low-to-mid
70s.

.LONG TERM [Friday Through Tuesday]...

Another upper level trough will move towards the Eastern US
Friday through Saturday then move off the US East Coast on Sunday.
The trough will dip down into the Southeast and enhance
precipitation chances Friday and Saturday, numerous showers and
thunderstorms are expected both days.

The frontal boundary that was draped across SE GA will gradually
dissipate through the weekend as high pressure builds to the east
over the Atlantic. High pressure will expand westward across the
Florida peninsula and into the Gulf of Mexico early next week.
This will result in a more typical summer precipitation pattern
Sunday through Tuesday with diurnal showers and thunderstorms
expected with the sea breezes each day.

High temperatures are expected to be slightly below normal Friday
and Saturday, then near normal Sunday through Tuesday. Low
temperatures through the long term period are expected to be near
normal.

.MARINE...

A frontal boundary will be stalled just northwest of the area
waters through Friday, and several areas of low pressure will
develop and move along the front. This will result in waves of
showers and thunderstorms moving across the waters. Breezy
southwesterly winds 15-20 kts will prevail through tonight with
waves 3-6 ft, small craft should exercise caution in the nearshore
and offshore waters. Winds and waves will decrease Wednesday, and
winds will shift to become southerly Wednesday night into
Thursday. Southerly flow will prevail Thursday through Saturday,
then southwesterly flow will develop again on Sunday. The frontal
boundary will dissipate this weekend.

Rip Currents: Offshore flow is expected to continue a Low Risk of
rip currents through Wednesday.

.FIRE WEATHER...

Widespread showers and storms expected the rest of today, showers
and storms expected to continue through Wednesday and Thursday with
locally heavy rainfall possible. Southwesterly flow will prevail
with variable winds in storms. Light transport winds will result in
areas of low daytime dispersions on Wednesday. Lowest dispersion
values expected in SE GA along a stationary frontal boundary.
Patchy fog will be possible the next several mornings.

.HYDROLOGY...

Minor flooding is expected to resume along portions of the St.
Marys River near the Macclenny gauge later this week. Minor
flooding will continue during the next several days along lower
portions of the Santa Fe River, with minor flooding resuming along
middle portions of the Santa Fe by Thursday, especially near the
gauge at O'Leno State Park.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  85  70  85  71 /  60  50  30  50  10
SSI  75  85  75  86  76 /  30  60  50  60  30
JAX  73  86  73  86  74 /  30  90  50  70  20
SGJ  74  86  73  87  75 /  40  80  50  70  30
GNV  73  83  73  85  73 /  50  80  60  80  20
OCF  73  83  73  86  73 /  70  90  60  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Central Marion-Eastern
     Alachua-Gilchrist-Hamilton-Northern Columbia-Southern
     Columbia-Suwannee-Western Alachua-Western Marion.

GA...None.
AM...Small Craft Advisory until 10 AM EDT Wednesday for Waters from
     Fernandina Beach to St. Augustine FL from 20 to 60 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

&&

In the hours before

Special weather statement, Aug 3, 3:40 PM EDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Tue Aug 3 2021

GAZ162-032030-
Echols GA-
340 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECHOLS COUNTY UNTIL
430 PM EDT...

* At 340 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Statenville, moving east at 5
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Statenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3070 8306 3072 8281 3061 8281 3061 8299
      3062 8299 3062 8308
TIME...MOT...LOC 1940Z 270DEG 5KT 3066 8300

KB
Special weather statement, Aug 3, 7:43 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
743 PM EDT Tue Aug 3 2021

GAZ136-040030-
Wayne GA-
743 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
830 PM EDT...

* At 743 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Gardi, moving southeast at 15
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Gardi and Mount Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3164 8179 3163 8179 3163 8177 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3149 8164 3147 8161
      3140 8166 3140 8169 3136 8170 3153 8190
TIME...MOT...LOC 2343Z 296DEG 14KT 3149 8171

KB
Special weather statement, Aug 3, 8:06 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
806 PM EDT Tue Aug 3 2021

FLZ140-240-340-040045-
Central Marion FL-Western Marion FL-Eastern Marion FL-
806 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
845 PM EDT...

* At 805 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles south of Santos, or 10 miles
  northwest of Wildwood, moving east at 20 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Weirsdale, Ocklawaha, Lake Weir, Belleview and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2903 8230 2911 8164 2905 8164 2905 8166
      2896 8166 2896 8231
TIME...MOT...LOC 0005Z 269DEG 19KT 2898 8215

KB
Special weather statement, Aug 3, 8:19 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
819 PM EDT Tue Aug 3 2021

GAZ250-040100-
Northern Ware GA-
819 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE COUNTY UNTIL 900 PM
EDT...

* At 819 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Manor, or 8 miles southwest of
  Waycross, moving east at 10 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Waycross, Boggy Bay and Needham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3106 8256 3118 8253 3128 8237 3104 8230
TIME...MOT...LOC 0019Z 271DEG 8KT 3113 8246

KB
Special weather statement, Aug 3, 8:53 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
853 PM EDT Tue Aug 3 2021

FLZ140-240-040145-
Central Marion FL-Eastern Marion FL-
853 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
945 PM EDT...

* At 853 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Emeralda, moving east at 20
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* This storm will remain over mainly rural areas of southeastern
  Marion County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2907 8191 2910 8164 2905 8164 2905 8166
      2896 8166 2896 8192
TIME...MOT...LOC 0053Z 270DEG 16KT 2900 8177

KB
Special weather statement, Aug 3, 9:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
916 PM EDT Tue Aug 3 2021

GAZ350-364-040200-
Western Charlton GA-Southern Ware GA-
916 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE AND
NORTHWESTERN CHARLTON COUNTIES UNTIL 1000 PM EDT...

* At 916 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles north of Stephen Foster
  State Park, moving southeast at 10 mph.

* Winds in excess of 45 mph, funnel clouds, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Stephen Foster State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3101 8243 3101 8225 3087 8209 3067 8236
      3081 8244 3082 8243 3082 8244 3092 8249
      3097 8249
TIME...MOT...LOC 0116Z 321DEG 10KT 3097 8238

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:06 PM EDTSpecial Weather StatementJAXMarion39 min
Aug 3, 8:53 PM EDTSpecial Weather StatementJAXLake52 min
Aug 4, 4:49 PM EDTSpecial Weather StatementJAXDuval41 min
Aug 4, 4:56 PM EDTSpecial Weather StatementJAXColumbia49 min
Aug 4, 5:40 PM EDTSpecial Weather StatementJAXDuval50 min
Aug 4, 6:00 PM EDTSpecial Weather StatementJAXSaint Johns45 min
Aug 4, 6:12 PM EDTSpecial Weather StatementJAXColumbia48 min
Aug 4, 6:33 PM EDTSpecial Weather StatementJAXDuval42 min
Aug 4, 6:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
Aug 4, 7:11 PM EDTSpecial Weather StatementJAXNassau49 min
Aug 4, 7:40 PM EDTSpecial Weather StatementJAXBradford50 min
Aug 3, 8:19 PM EDTSpecial Weather StatementJAXWare41 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.